A 36-year-old female asked:
Disclaimer

taking seroquel (quetiapine) xr for bipolar ii, developed high cholesterol & plaque in artery despite healthy diet. are there any new medications instead of this?

2 doctor answers
Dr. Vikas Duvvuri
15 years experience Psychiatry
Yes: Hope the plaques problems improve. There are many medications to treat mood symptoms, which tend to be mostly depression, if someone has bipolar ii disorder. Some are called anti-epileptic drugs, others are similar to seroquel (quetiapine) or combinations that include antidepressants. A psychiatrist can discuss risks/ benefits of each.
Answered on Oct 2, 2015
3
3 thanks
Dr. Austina Cho
25 years experience Psychiatry
Latuda (lurasidone): Latuda (lurasidone) is newer antipsychotic that may cause less metabolic side effects. You can ask your physician about possibly adding a mood stabilizer as well to your medication regimen. He or she should discuss the risks, benefits and side effects associated with treatment after a thorough evaluation. Perhaps starting a gradual, regular exercise regimen may help with the high cholesterol.
Answered on Jul 29, 2016
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 29-year-old female asked:
Dr. Susan Arnoult
24 years experience Family Medicine
Many options: There are many medications used to treat bipolar disorder and every person's response is different. Sometimes it takes trial and error to come up wit ... Read More
1
1 thank
A 29-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Actually: Although it might seem to some like it wouldn't work - I have had great results mixing Buspar (buspirone) & melatonin. Prazosin can be used off l ... Read More
A 44-year-old male asked:
Dr. John Gaffney
24 years experience Psychiatry
Talk to ur psych: I'd suggest having an honest discuss with your psychiatrist about what your feeling and how the Seroquel (quetiapine) is working for you. Unfortunatel ... Read More
1
1 thank
A 23-year-old male asked:
Dr. Austina Cho
25 years experience Psychiatry
See your dr.: If you were healthy before, then you shouldn't have been prescribed seroquel (quetiapine). Those are unusual side effects for seroquel (quetiapine). H ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month